Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
I too am completely finished with my withdrawal. Based on all my reading here and my considerable bag of tricks to handle anxiety and so forth, the only thing I am doing different is the CBD oil. I use the one with hemp. No HTC.
I started my withdrawal almost a year ago. I finished my withdrawal this week. Do not withdraw like I did. You WILL get extreme symptoms.
Please get to reading here. There is a way of counting the beads in those capsules to make your withdrawal easier. I wish you well, Bright Wings
Please start reading. There are tricks here already posted. Please do not ask your brain to focus. It can't right now.
The CBD oil will handle the grouchys. And the flu like symptoms. We are here with you.
This isn't so much a reply, but I'm new here and don't know how to post a new question. I was on celexa for 16 years for anxiety/panic attacks. It helped, but about 8mo ago transitioned to venlafaxine XR (effexor) 37.5mg due to chronic health anxiety. It hasn't really helped and I feel it makes me more anxious, heart rate high, BP low. With my MD's advise, I began the weaning process by taking one every other day for a week. As of this writing, I've be w/o it for over 48hours and feel fine except for my head feels like it's "swimming" when i move. It's not dizzy or vertigo or the zaps I read about, or even off balance but just a sensation in my head/ears. In the experience of this group, when do the withdrawal symptoms peak and how long do they last? I'm a nurse and have to be able to function. I am off the weekend and hope the worst of the symptoms will pas before I return to work. Any advise would be appreciated.
Hello Bright Wings here. I am also an RN. It sounds as if your symptoms are just starting sorry to say.
Best way to feel better faster, CBD oil. I don't know where you live. I get mine at the Flippin Hippee in Mountain Home Arkansas. Google them if you can't get it anywhere close to you. Check at the vape shops.
Now if my memory is correct you are on 37.5 XR. Open the caps and count the beads and take them thru the day in 2 divided doses.
Darling, I am not sure you will be able to work Monday. You have to decide your priorities. You don't mention what unit you are working on….use your Intregity to decide if you should work. Just saying…
Using my method of getting off Effexor is nuts and dangerous, I truly did not know any better but I was supported by Sacred Plant Medicine.
Today I am Effexor free, depression free and my MS relapse is cut to bits by the CBD oil. I have no words to express my gratitude to CBD oil and this wonderful site with such like minded folks.
So, get to reading, then read somemore. If you want to reply to someone directly, type the @ symbol and their name with no space like I did with yours. I just got the hang of this site. It is confusing when your brain is mush. Smiling at you, Bright Wings
Hey that's great. I am thrilled for you. Smiling as ever, Bright Wings
Louisa I have been on Effexor for about 2 years. The side affects I have experienced are as if my brain becomes detached from my skull..goes in a roller coaster and hits a concrete wall. Over and over. I've cut my dosage and am only taking enough to stop this while holding onto the bed sometimes. It's only been 5 days and I already feel so my much better. I cannot tell you when it will peak or how long it will last. I've read it can take as long as 9 months. But everyone is different and I am also taking Xanax for panic attacks and anxiety. Mine are pills so I am halving and quartering. I'm assuming you are on timed release and removing 10 beads @ a time from your capsules. Maybe you should only take 8 beads and slow your titration down if it's inhibiting your ability to function. But since you've been taking it for so long I fear it will not happen in a weekend. There are lots if knowledgeable folks on here. See what other comments you get! And remember we are all here for you OK? I hope I helped a little.
When you say you are constantly taking your CBD oil, how much are you taking? I take 3 drops 3 times a day under my tongue.
Are you coming off the med cold turkey or cutting the doses? If you are quiting cold turkey??? I am asking with alarm! I kind of did a cold turkey way and it was dangerous. Read, read and read some more. I am with you, take care, Bright Wings
I don't have much advice but understand what you're going through. I posted for the first time yesterday because these withdrawals are a nightmare. Everybody definitely experiences the process differently and struggles unfortunately. I would definitely let your doctor know. From everything I've read from other's experience although it sucks the symptoms will ultimately not hurt you long term. Not much help I know lol. Just wanted to let you know you're not alone.
Definitely. I feel like Pfizer owns my brain.